PXE Awareness

Volume 19, Issue 1 June 2013

 

Penicillamine Induced Pseudoxanthoma Elasticum

with Elastis Perforans Serpiginosa

Listen
click to listen ( 1.08MB AUDIO SIZE )

Long term D-penicillamine therapy, especially when used to treat Wilson's disease has been shown to cause elastosis perforans serpiginosa, pseudoxanthoma elasticum perforans and other degenerative dermatoses. We report a 23-year-old male patient who presented with multiple firm papules, nodules over the neck, axillae, front of elbows for five years. He was a known case of Wilson's disease on long-term treatment with penicillamine for the past 12 years. The papulonodular lesions were non-tender and some were discrete while others were arranged in a circinate pattern. There was central scarring of the skin within the circinate lesions. In addition, there were several small yellowish papules on both sides of the neck which eventually became confluent to form plaques. Histopathology confirmed the diagnosis of elastosis perforans serpiginosa and pseudoxanthoma elasticum. He was treated with cryotherapy (using liquid nitrogen through cryojet) for former lesions. The lesions showed remarkable improvement after five sittings. Now the patient is under trientine hydrochloride (750 mg twice daily) for Wilson's disease.

https://www.medify.com/insights/article/16394408/penicillamine-induced-pseudoxanthoma-elasticum-with-elastosis-perforans-serpiginosa